Thunderstorm Wind, Garden
- When
- July 11, 10:08 PM MST
- Where
- Garden County, 19.81 mi NNE of Lisco
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.740, -102.410
Isolated storms weakened as they moved into the eastern Panhandle with one storm producing strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated storms weakened as they moved into the eastern Panhandle with one storm producing strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 11, 12:50 PM MST, 9 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT JUL 11 2009
.SYNOPSIS...
AT 18Z...SURFACE ANALYSIS SHOWED A FRONT ACROSS SOUTHERN KANSAS
TO SOUTHEAST COLORADO AND THEN NORTH ALONG THE FRONT RANGE TO
SOUTHEAST WYOMING. HUMID CONDITIONS CONTINUED WITH DEWPOINTS IN THE
60S TO LOWER 70S. IN THE UPPER LEVELS...THE 6.7 MICRON IMAGERY
SHOWED A PLUME OF MOISTURE COMING ACROSS THE DESERT SOUTHWEST
THROUGH CENTRAL AND NORTHERN COLORADO ACROSS NEBRASKA. THERE WAS
ALSO A WEAK WAVE OVER THE UTAH-ARIZONA-NEVADA AREA. VISIBLE
SATELLITE SHOWED A LINE OF CUMULUS FROM SOUTHERN CUSTER COUNTY...
ACROSS NORTHERN LINCOLN AND CENTRAL KEITH COUNTIES...ACROSS GARDEN
COUNTY. THERE IS APPARENTLY A BOUNDARY IN THAT AREA.
&&
.SHORT RANGE...TONIGHT THROUGH MONDAY.
THE SHORT RANGE FORECAST SHOWS CONVECTIVE POTENTIAL
4000-5500J/KG SURFACE BASED AND 2000-4000J/KG FROM 850MB. LOW LEVEL
WIND SHEAR IS LIKELY TO BE FAVORABLE FOR GENERATING ROTATION AND THE
0-6KM SHEAR IS 45-55KT WHICH SHOULD BE SUFFICIENT TO SUSTAIN THE
UPDRAFT. CONVERGENCE IN NORTHEAST COLORADO AND WESTERN NEBRASKA IS
EXPECTED TO INITIATE CONVECTION. STORMS ARE THEN LIKELY TO
STRENGTHEN AS THEY WORK ACROSS WESTERN NEBRASKA. WITH THE PARAMETERS
COMING TOGETHER...WE HAVE INCLUDED THE POSSIBILITY OF SEVERE
THUNDERSTORMS IN THE FORECAST FOR THIS EVENING.
THE FRONT THEN CONTINUES OVER WESTERN NEBRASKA THROUGH SUNDAY...
SO THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AFTERNOON AND EVENING AS
THE UNSTABLE AIR CONTINUES OVER NEBRASKA.
.MEDIUM TO LONG RANGE...LATE MONDAY THROUGH SATURDAY.
IN THE MEDIUM RANGE...THE GFS...NAM AND EURO ARE SIMILAR IN
BRINGING A BOUNDARY ACROSS NEBRASKA MONDAY NIGHT. BOTH THE NAM AND
GFS SHOW CONVECTIVE POTENTIAL EXCEEDING 2200J/KG IN THE THETA-E
RIDGE THAT DEVELOPS MONDAY AFTERNOON. WITH THOSE WARM AND HUMID
CONDITIONS...IT IS UNLIKELY THAT THIS WOULD OCCUR WITHOUT AT LEAST
SCATTERED THUNDERSTORMS DEVELOPING WITH SEVERE POTENTIAL. BY TUESDAY
AFTERNOON...THE FRONT HAS PUSHED THE UNSTABLE AIR OUT OF CENTRAL AND
WESTERN NEBRASKA.
AFTER WEDNESDAY...A STATIONARY FRONT FORMS ON THE HIGH PLAINS
ONCE MORE. AS THE FRONT BECOMES ESTABLISHED...THE LOW LEVEL
TRAJECTORY FROM THE TEXAS-MEXICO GULF COAST ONCE AGAIN BRINGS WARM
UNSTABLE CONDITIONS TO THE HIGH PLAINS. THIS WARRANTS A MENTION OF
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. A WEAK SURFACE BOUNDARY
THEN PUSHES THROUGH...AND THE WEATHER SHOULD BE QUIET FRIDAY AND
POSSIBLY INTO SATURDAY.
&&
.AVIATION...
LBF CWA IS SQUEEZED BETWEEN SURFACE HIGH MOVING INTO MO VALLEY
AND PERSISTENT LOW OVER SE COLORADO. THIS IS ENHANCING EASTERLY
UPSLOPE FLOW INTO SOUTHERN AND WESTERN NEBRASKA WHICH WILL HELP KEEP
MOISTURE PINNED IN THE HIGH PLAINS. AS A RESULT LOW CLOUDS AND
THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE THROUGH AT LEAST THE
NEXT 24 HOURS. MOST CIGS HAVE LIFTED TO VFR CONDITIONS WITH THE MAIN
THREAT TO LIGHT AVIATION IN VCNTY OF KLBF TAF SITE BEING IN THE FORM
OF CONVECTION WHICH SHOULD BE INCREASING THROUGH THE LATE AFTERNOON
HOURS...AND POSSIBLE LATER INTO THE OVERNIGHT HOURS AND ANOTHER
COMPLEX MOVES OFF THE HIGHER TERRAIN TO THE WEST. BOTH CIGS/VSBY
WILL BE AFFECTED BY CONVECTION WITH HEAVY RAIN ALREADY SEEN AS A
THREAT THIS MORNING AND THIS COULD BRING CONDITIONS DOWN TO IFR
QUICKLY ALONG WITH GUSTY WINDS. CONFIDENCE NOT HIGH ENOUGH TO PLACE
IN PREVAILING AT EITHER KLBF/KVTN TAF SITES BUT CONVECTION SHOULD BE
IN VCNTY AND AVOIDED. EXPECT AREAS OF LOW CLOUDS TO RETURN TO AT
LEAST KLBF TAF SITE WITH PERSISTENCE FROM PAST FEW DAYS USED AS
GUIDANCE. HOWEVER IF STRONG COMPLEX DOES MOVE THROUGH IN EARLY
MORNING HOURS...SUBSIDENCE ON BACK SIDE MAY SCOUR OUT CLOUDS DURING
THE MORNING HOURS ON SUNDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT AND MEDIUM TO LONG RANGE...SPRINGER
AVIATION...13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT SAT JUL 11 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-122030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT SAT JUL 11 2009 /222 PM MDT SAT JUL 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT LOOKS POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS ACROSS MUCH OF WESTERN AND SOUTHERN NEBRASKA. EASTERLY UPSLOPE FLOW WILL KEEP MOISTURE PINNED TO THE HIGH PLAINS LEADING TO MODERATE INSTABILITY WITH HEATING OF THE DAY. A STATIONARY BOUNDARY OVER EASTERN COLORADO AND WYOMING SHOULD BE FOCUS FOR INITIAL DEVELOPMENT WITH THE STORMS TRACKING INTO WESTERN NEBRASKA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY THREATS ALONG AND EAST OF HIGHWAY 83 THROUGH THE EVENING. A LARGE COMPLEX OF STORMS MAY MOVE THROUGH SOUTHERN NEBRASKA OVERNIGHT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BOUNDARY LYING ALONG THE NEBRASKA KANSAS BORDER WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND. ANOTHER STRONGER FRONT WILL MOVE ACROSS THE NORTHERN PLAINS ON MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
The North Platte radar (KLNX), 154 km away, was scanning. The volume nearest the first event began at 05:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173193.